Alert archive / Guam / High Surf Advisories in 2021
High Surf Advisory 18, NWS Guam
NWS Guam issued this high surf advisory at Oct 30, 2021, 10:53 PM CDT. It was in force for 40 hr.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2021, 10:53 PM CDT (03:53 UTC)
- Expired
- Nov 1, 2021, 3:00 PM CDT
- In force
- 40 hr
- Issued by
- NWS Guam
The text
As transmitted.
243 WHMY40 PGUM 310353 CFWGUM Coastal Hazard Message National Weather Service Tiyan GU 153 PM ChST Sun Oct 31 2021 GUZ001>004-310900- /O.NEW.PGUM.SU.Y.0018.211031T0353Z-211101T0800Z/ Guam-Rota-Tinian-Saipan- 153 PM ChST Sun Oct 31 2021 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM CHST MONDAY... * WHAT...Large breaking waves of 9 to 11 feet and a high risk of rip currents. * WHERE...Along north and west facing reefs of Guam, Rota, Tinian and Saipan. * WHEN...Until 6 PM ChST Monday. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. && $$ Ziobro
4 follow-up statements
497 WHMY40 PGUM 310730 CFWGUM Coastal Hazard Message National Weather Service Tiyan GU 530 PM ChST Sun Oct 31 2021 GUZ001>004-312100- /O.CON.PGUM.SU.Y.0018.000000T0000Z-211101T0800Z/ Guam-Rota-Tinian-Saipan- 530 PM ChST Sun Oct 31 2021 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST MONDAY... * WHAT...Large breaking waves of 9 to 11 feet tonight and 7 to 9 feet Monday. There is also a high risk of rip currents. * WHERE...Along north and west facing reefs of Guam, Rota, Tinian and Saipan. * WHEN...Until 6 PM ChST Monday. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. $$ Ziobro
439
WHMY40 PGUM 312124
CFWGUM
Coastal Hazard Message
National Weather Service Tiyan GU
724 AM ChST Mon Nov 1 2021
GUZ001>004-010800-
/O.CON.PGUM.SU.Y.0018.000000T0000Z-211101T0800Z/
Guam-Rota-Tinian-Saipan-
724 AM ChST Mon Nov 1 2021
...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST THIS
EVENING...
* WHAT...Large breaking waves of 7 to 9 feet today. There is also
a high risk of rip currents.
* WHERE...Along north and west facing reefs of Guam, Rota, Tinian
and Saipan.
* WHEN...Until 6 PM this evening.
* IMPACTS...Dangerous swimming and surfing conditions and
localized beach erosion.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.
$$
Stanko032 WHMY40 PGUM 010557 CFWGUM Coastal Hazard Message National Weather Service Tiyan GU 357 PM ChST Mon Nov 1 2021 GUZ001>004-012000- /O.EXT.PGUM.SU.Y.0018.000000T0000Z-211101T2000Z/ Guam-Rota-Tinian-Saipan- 357 PM ChST Mon Nov 1 2021 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM TUESDAY... * WHAT...Large breaking waves of 7 to 9 feet through tonight. This will result in a high risk of rip currents. * WHERE...North facing reefs of Guam, Rota, Tinian and Saipan * WHEN...Until 6 AM ChST Tuesday. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
312 WHMY40 PGUM 012002 CFWGUM Coastal Hazard Message National Weather Service Tiyan GU 602 AM ChST Tue Nov 2 2021 GUZ001>004-012115- /O.EXP.PGUM.SU.Y.0018.000000T0000Z-211101T2000Z/ Guam-Rota-Tinian-Saipan- 602 AM ChST Tue Nov 2 2021 ...HIGH SURF ADVISORY HAS EXPIRED... Satellite altimetry shows combined seas have diminished by 1 to 2 feet. This will allow surf to fall below hazardous levels along north facing reefs of the Marianas. $$ Stanko
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Guam wrote its last area forecast discussion before this high surf advisory went out at Oct 30, 4:37 PM CDT, 6 hours 16 minutes earlier.
Area forecast discussion, Oct 30, 4:37 PM CDT, 6 hours 16 minutes before
Area Forecast Discussion National Weather Service Tiyan GU 737 AM ChST Sun Oct 31 2021 .Marianas Synopsis... Skies across the Marianas are mostly cloudy with moderate to fresh east winds and mostly cloudy skies ahead of a surface trough that will move through from east to west today. Showers had diminished overnight, but a fresh outbreak is evident on radar around Guam and Rota, and more showers can be seen on satellite imagery further out east of the islands. With the increase in winds, seas at Ipan buoy have increased to over 5 feet, and satellite-derived seas range from 6 to 8 feet west of the islands. && .Discussion... The GFS has finally changed its mind on the development of JTWC's Invest 90W near Guam, and now appears to have entirely given up on the whole idea. This brings the GFS into much better agreement with the NAVGEM and ECMWF, which have not been trying to spin anything up to begin with. This will result in the trough moving through the area rather quickly today, with scattered showers diminishing to isolated tonight instead of persisting through Monday night. But conditions behind the trough should still be unsettled enough over the next several days for isolated thunderstorms in the Marianas. && .Marine... Latest satellite altimetry shows seas up to 8 feet as northwest swell from former Typhoon Malou peaks near 6 feet with 7-foot seas along northern fringes of Saipan waters, and east swell rises to 4 feet with east wind waves of 3 to 4 feet. But the north swell is expected to subside, and the fresh east winds of today will shift to south and diminish over the next day or so as the trough passes. This should bring seas down to around 6 feet Monday, and 4-5 feet on Tuesday. && .Tropical systems... The surface trough out of which GFS was forecasting 90W to develop stretches northeastward from a circulation way down south of Koror near 4N 135E, passing southeast of Guam on its way to a point east of Guam near 14N 150E. Satellite shows the most significant weather near Palau and Yap, with a second area of showers and thunderstorms east of the Marianas. While it now seems fairly certain that we will not see any tropical storms developing near Guam in the next 24-36 hours, there is still a trough in place, with good convection down near Yap and Palau. This could easily result in something developing, and indeed all three models are now in fair agreement that a circulation may develop out in the Philippine Sea northwest of Yap and Koror Monday or Monday night, and move quickly westward toward the Philippines. Characteristically, GFS and ECMWF are weak with this development, while NAVGEM makes it into a typhoon east of the Philippines by mid-week. This scenario is much more plausible than what the GFS was trying to give us earlier, but in any case we will continue to keep this situation under careful watch. && .Eastern Micronesia and Chuuk... Gentle tradewinds are blowing across eastern Micronesia with a weak surface trough moving into Kosrae later today and into Pohnpei tomorrow, then Chuuk on Tuesday. A tradewind convergence pattern is also developing near Majuro which will bring scattered showers Tuesday through Wednesday for Majuro, and then bring increased showers for Pohnpei on Friday. Gentle to moderate trades are expected to continue through the week. Combined seas are expected to remain in the 4 to 6 ft range. && .Western Micronesia for Palau and Yap... A disturbance remains south of Koror which will bring scattered showers Koror and Yap. Locally heavy showers are expected for Yap today as a surface and mid-level trough associated with the disturbance comes right over Yap afternoon to evening timeframe. The ASCAT pass overnight indicated a narrow line of convergent winds associate with this trough and 20 to 25 kts extending northeast from the circulation south of Koror to 10N latitude. Models seemed to have some difficulty in handling the low south of Koror and indicated stronger dynamics with the trough near Yap, so that was the reasoning for not going with locally heavy showers for Koror today. Combined seas are expected to remain in the 4 to 7 ft range with seas slightly higher for Yap. Surf heights based on the tabular wave model looks to be in the 8 foot range coming out of the north due to strong winds from TY Malou. Friday's ASCAT picked up on a good fetch area of 35 to 45 kts so we may have to issue an advisory for tonight until Monday night for Koror. && .GUM WATCHES/WARNINGS/ADVISORIES... GU...None. MP...None. Marianas Waters...None. && Marianas: Middlebrooke Micronesia: Hong
Nearby
High Surf Advisories in Guam, 2021Every high surf advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.